Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 79, NWS Tallahassee, FL

June 26, 2000Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2000, 5:40 PM EDT for Worth County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2000, 5:40 PM EDT (21:40 UTC)
Expired
Jun 26, 2000, 6:30 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Worth County, GA

The radar

The Moody AFB radar (KVAX), 108 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
910 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 262140
SVRTLH
GAC321-262230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WORTH COUNTY IN GEORGIA

* UNTIL 630 PM EDT

* AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  SOUTHWEST OF ANDERSON CITY...OR ABOUT 13 MILES NORTHWEST OF
  MOULTRIE...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIBERTY HILL BY 545 PM EDT
  LIVINGSTON BY 550 PM EDT
  PARKERVILLE...TEMPY BY 555 PM EDT
  GOlRDY...ALFORDS BY 600 PM EDT
  SYLVESTER BY 610 PM EDT

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3134 8398 3134 8383 3169 8379 3166 8399

MOLLERE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 26, 3:20 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT MON JUN 26 2000

KTLH/KEVX/KEOX WSR-88D/S SHOWED RAPID DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS OVER OUR SE AL/ERN FL PNHD/SW GA ZONES EARLY THIS
AFTN. BULK OF CONVECTION HAS BEEN OVER THE FL PNHDL AND COASTAL
WATERS ASSOCIATED W/ 500 MB VORT MAX DIVING SOUTH ON EAST SIDE OF
UPR RIDGE OVER TX/NM AND DIFFLUENT FLOW ALOFT. OUTFLOW BNDRY FROM
PNHDL CONVECTION ENHANCING SHWRS/TSTMS OVER SE AL/SW GA ZONES. MUCH
OF BIG BEND...FROM TLH EAST...AND S/CNTRL GA HAVE BEEN DRY DUE TO
SLIGHTLY DRYING/CONFLUENCE ALOFT ALONG W/ LOWER PWAT VALUES. OTHER
SHWRS/TSTMS WERE DEVELOPING OVER NE & W/CNTRL FL W/ EAST & WEST COAST
S-BRZS. OTHW...SKIES PARTLY-MOSTLY CLOUDY W/ TEMPS MOSTLY IN THE 80S
TO AROUND 90...EXCEPT FOR RAIN-COOLED 70S. PREVAILING WINDS WERE
SOUTHERLY 5-10 KTS...STRONGER & GUSTY NEAR TSTMS.

FORECAST: 12Z MODEL CYCLE JUST ARRIVED. VERY LITTLE CHANGE THIS FCST
PERIOD AS WEAK MID/UPR LOW OFF GA COAST LIFTS NEWD W/ NEXT UPSTREAM
S/WV TROF ZIPS EWD FROM CNTRL PLAINS...EVENTUALLY WEAKENS/SHEARS OUT
AS IT APPROACHES MID-ATLANTIC LATE TUE AND ABSORBS UPR LOW OFF GA
COAST. SPLIT MID/UPR RIDGE PATTERN WILL PERSIST THRU WED W/ CENTERS
OVER SWRN U.S. AND WRN ATLANTIC...LEAVING MUCH OF SERN U.S. IN
COLL/WEAKNESS ALOFT. COLD FRONT FROM UPR MIDWEST INTO SRN PLAINS MOVES
EWD...BCMG ALIGNED E-W ACROSS NRN AL/GA WED AM. WEAK SFC HIGH RIDGE WILL
EXTEND FROM FL PEN EWD W/ MOIST S-SELY LOW LEVEL FLOW CONTINUING.
BASICALLY A PERSISTENCE FCST W/ CLIMO TEMPS & AFTN/EVE SEA BREEZE
CONVECTION. NUDGED FWC POPS UP TO 50 THIS EVE FOR PFN & DHN...OTHW
REST OF FCST PERIOD ACCEPTABLE.

EXTENDED: 54-60 HR ETA SHOWS STALLED BOUNDARY OVER NRN AL/GA LIFTING
NWD AS NEXT SFC WAVE DEVELOPS OVER LOWER MS VALLEY. MRF HAS DIFFERENT
OPINION W/ SFC WAVE DEVELOPING OVER MS/AL LATE THU/EARLY FRI &
MOVING NEWD TO CAROLINA COAST SUN AM...DRAGGING BOUNDARY INTO SRN
AL/GA. DON/T BELIEVE THE LATTER WILL HAPPEN AS UPR RIDGE TRIES TO BUILD
WWD ACROSS FL & GULF. EXPECT TYPICAL SEA-BREEZE DRIVEN AFTN/EVE
CONVECTION W/ CLIMO POPS/TEMPS.

FIRE WEATHER: NO CONCERNS. MIN RH/S WELL ABOVE CRITERIA.

MARINE: GENERALLY SLY SFC WINDS 5-10 KT...EXCEPT 10 KT EACH AFTN.
SEAS 2 FT OR LESS. WDLY-SCT CONVECTION...MORE NMRS THIS EVE AQQ-DTS
COASTAL WATERS.

PRELIM CCF...
TLH  71/91 71/91 3535
PFN  75/88 75/88 5535
DHN  72/91 72/91 4535
ABY  72/92 72/92 4535
VLD  70/92 71/93 2535

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MAJ

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.